MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LONG CLIP

OLYMPUS MEDICAL SYSTEMS CORP. LONG CLIP
Model Number HX-610-090L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature article titled ¿clinical and endoscopic features of acute hemorrhagic rectal ulcer, particularly in refractory and fatal cases.¿; patients experienced adverse events during or after procedures using olympus devices.Case with patient identifier (b)(6) reports adverse events potentially related tocf-hq290i.Case with patient identifier (b)(6) reports adverse events potentially related to fd-410lr.Case with patient identifier (b)(6) reports adverse events potentially related to hx-610-090l.Background: acute hemorrhagic rectal ulcer (ahru), characterized by sudden painless and massive rectal bleeding in bedridden patients with severe comorbid illnesses, is increasingly being reported in asia, particularly in japan.Aim: we investigated the clinical and endoscopic features of ahru and the risk factors associated with a refractory and fatal course of this condition.Method: we retrospectively reviewed the records of 44 patients with endoscopically documented ahru between january 2016 and december 2017.We recorded the following data: (1) patients background.(2) endoscopic findings and hemostasis.(3) rebleeding after primary hemostatic treatment.(4) number of deaths.Results: (1) most patients were elderly individuals (median age 78 years).We observed a relatively high number of bedridden patients with eastern cooperative oncology group performance status 3 or 4 (n=37, 84.1%).Comorbidities associated with ahru included cardiovascular (n=10), cerebrovascular (n=9), and orthopedic diseases (n=7).(2) the ulcerative patterns of ahru were endoscopically classified into the irregular (n=23), nearly circular (n=12), and dieulafoy-like (n=9) lesions.Hemorrhage that necessitated hemostatic intervention occurred in >50% of patients (n=25, 56.8%); endoscopic placement of hemostatic clips was the most common method used (n=19).Most endoscopic primary hemostatic procedures were successful (96.0%).(3) rebleeding occurred in 7 patients after endoscopic hemostasis.Steroid use was a risk factor for rebleeding after primary hemostasis (p=0.008).(4) ten patients (22.7%) with ahru died during hospitalization.Dialysis was identified as a risk factor for in-hospital mortality among patients with ahru (p<0.001).Conclusion: endoscopic primary hemostasis was successful; however, some patients showed a refractory or fatal course.Notably, steroid use was a risk factor for rebleeding after hemostasis treatment, and dialysis was a risk factor for death in patients with ahru and a complicated clinical course.Seven cases (29.2%) of rebleeding after primary hemostasis were observed.Rebleeding was defined as the presence of bloody stool again after endoscopic hemostasis and the need for emergency endoscopy.Endoscopic hemostasis was successfully performed in all but one patient who did not undergo endoscopy due to poor condition caused by underlying disease.As for hemostasis, the clip method was used in 5 cases and the electrocoagulation hemostatic method in 1 case.A third hemostatic procedure was performed in one case.Steroid use was detected as a risk factor (p=0.008) when comparing the rebleeding group (7 patients) with the non-rebleeding group.There were 10 (22.7%) deaths during hospitalization of patients with ahru; 6 cases were thought to be affected by ahru, 2 of which required colostomy due to refractory ulcers.4 other patients were treated well with ahru but died due to worsening of their underlying disease.When risk factors for death were compared between the death group (10 patients) and the non-death group (34 patients), dialysis was detected as a risk factor (p<0.001), while hemorrhagic shock, presence of blood transfusion, and rebleeding after hemostasis were not detected.There is no report of any olympus device malfunction reported in any procedure described in this literature.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information was added to the following fields: h6, h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14644624
Report Number8010047-2022-09733
Device Sequence Number20272836
Product Code PKL
UDI-Device Identifier04953170200373
UDI-Public04953170200373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-610-090L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown